Alert archive / Mississippi / Tornado Warnings in 2008

Tornado Warning 253, NWS Jackson, MS

September 3, 2008Washington County, Mississippi

NWS Jackson, MS issued this tornado warning at Sep 3, 2008, 8:13 PM CDT for Washington County, Mississippi. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2008, 8:13 PM CDT (01:13 UTC)
Expired
Sep 3, 2008, 8:27 PM CDT
In force
14 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 135 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 3, 5:58 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 816 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
816 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
1.0
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 040113
TORJAN
MSC151-040200-
/O.NEW.KJAN.TO.W.0253.080904T0113Z-080904T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
813 PM CDT WED SEP 3 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITY OF HOLLANDALE...

* UNTIL 900 PM CDT

* AT 813 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 16 MILES
  SOUTHWEST OF HOLLANDALE...OR 13 MILES NORTHWEST OF ROLLING FORK...
  MOVING NORTHEAST AT 26 MPH.

* THE TORNADO WILL BE NEAR...
  HOLLANDALE BY 845 PM CDT...
  ESTILL BY 850 PM CDT...
  7 MILES NORTHWEST OF DARLOVE BY 855 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3335 9099 3327 9074 3316 9085 3311 9091
      3303 9098 3303 9112
TIME...MOT...LOC 0113Z 207DEG 23KT 3304 9104

$$

DHB
1 follow-up statement
000 
WWUS54 KJAN 040127
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
827 PM CDT WED SEP 3 2008

MSC151-040137-
/O.CAN.KJAN.TO.W.0253.000000T0000Z-080904T0200Z/
WASHINGTON MS-
827 PM CDT WED SEP 3 2008

...THE TORNADO WARNING FOR SOUTHERN WASHINGTON COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3335 9099 3327 9074 3316 9085 3311 9091
      3303 9098 3303 9112
TIME...MOT...LOC 0127Z 207DEG 23KT 3312 9099

$$

DHB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Sep 3, 7:55 PM CDT, 18 minutes earlier.

Area forecast discussion, Sep 3, 7:55 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
755 PM CDT WED SEP 3 2008

.UPDATED...HAD TO SHIFT GEARS AND EXTEND BOTH FFA AND LWA FOR WRN
PORTIONS OF THE CWFA FOR TONIGHT. TOR WW 887 ALSO IN EFFECT W OF A
COLUMBIA TO ACKERMAN LINE TIL 07Z. RAINFALL RATES HAVE BECOME VERY
IMPRESSIVE ONCE AGAIN ALONG THE PRIMARY CONVECTIVE BAND IN WRN MS.
KGLH HAS REPORTED 2.74 INCHES IN ABOUT 1.75 HRS. ALSO GETTING MORE
OF A SUPERCELLULAR STRUCTURE TO CELLS ALONG THE BAND VERSUS PREVIOUS
TROPICAL SPIN UP TORNADOES. WILL ALSO HAVE TO WATCH OUT FOR CELLS
AHEAD OF THE LINE ALTHOUGH MUCH OF THE ACTIVITY OFF TO THE EAST
APPEARS TO BE DYING OUT WITH THE LOSS OF HEATING. BARRING ANY
ADDITIONAL DEVELOPMENT TO THE WEST...WE PROBABLY COULD DROP SOME WRN
PORTIONS OF THE CWFA FROM THE WATCHES AS THE LINE PROGRESSES EWD
ACROSS THE MS RIVER LATER THIS EVENING.

FINALLY...GUSTAV CIRCULATION DEFINITELY APPEARS TO BE MOVING AGAIN
TOWARD THE NE AND SHOULD EVENTUALLY GET US OUT OF THE CONSTANT
POUNDING ROUTINE BY THURSDAY NIGHT./40/

PORTIONS OF PREVIOUS DISCUSSION FOLLOW: SENT OUT A PUBLIC INFORMATION
STATEMENT...COURTESY OF OUR MIC/SENIOR HYDROLOGIST. GUSTAV STORM TOTALS
RANGED UP TO 20 INCHES AT JIGGER LOUISIANA.

SHORT RANGE AND MEDIUM RANGE MODELS SHOWS THAT THE REMNANTS OF
GUSTAV WILL PUSH INTO SOUTHERN MISSOURI BY EARLY THURSDAY. THIS WILL
HELP TO DIMINISH THE HEAVY RAIN POTENTIAL FOR THURSDAY. A SURFACE
BOUNDARY WILL BE TRAILING THE LOW PRESSURE AREA. WE WILL BE GETTING
BACK TO A MORE DIURNAL PATTERN AS WE GET TOWARD THE END OF THE WORK
WEEK. THE BOUNDARY WILL PUSH THROUGH THE REGION ON THURSDAY NIGHT.
WE WILL BE GETTING SOME RAINS WITH IT IN A MORE CONVECTIVE NATURE.
THE BOUNDARY WILL PUSH EAST OF THE REGION ON FRIDAY. THIS WILL CAUSE
THE ARKLAMISS TO DRY OUT FROM THE WEST ON LATE FRIDAY INTO FRIDAY
NIGHT. AS FAR AS TEMPS ARE CONCERN BELIEVE THAT MODELS ARE GOING
TOO COOL WITH TEMPS WITH A WET GROUND AND GRADUALLY DECREASING CLOUDS
AS WE GO INTO THURSDAY NIGHT AND FRIDAY NIGHT. SO MADE SOME SLIGHT
UPWARD ADJUSTMENTS. WITH DAILY HIGHS WENT CLOSE TO MAV GUIDANCE.
LOWS WILL BE FROM THE LOWER TO MIDDLE 70S FOR TONIGHT...LOWER 70S
FOR THURSDAY NIGHT AND NEAR 70 TO LOWER 70S FOR FRIDAY NIGHT. DAILY
HIGHS WILL RANGE FROM THE LOWER TO MIDDLE 80S./17/

&&

.AVIATION...SCATTERED HEAVY RAINFALL WILL CONTINUE PRODUCING IFR
VISIBILITIES ACROSS MAINLY WRN HALF OF THE AREA THROUGH 12Z WEDNESDAY
MORNING. ALSO EXPECTING AREAS OF FOG TO DEVELOP OVERNIGHT WITH
WIDESPREAD MVFR CONDITIONS AT MOST LOCATIONS OUTSIDE OF THE RAIN
BANDS THROUGH AT LEAST DAYBREAK. MORE WIDESPREAD VFR PERIODS SHOULD
BE SEEN AT TIMES AFTER ABOUT 16Z THURSDAY AS RAIN BANDS BECOME FEWER
AND MORE CELLULAR OVER TIME./40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  84  72  85 /  71  49  49  28
MERIDIAN      74  86  71  86 /  43  61  55  39
VICKSBURG     74  83  71  87 /  71  36  35  13
HATTIESBURG   76  86  73  87 /  41  72  48  34
NATCHEZ       76  82  72  86 /  71  41  29  15
GREENVILLE    75  82  71  85 /  82  39  29   8
GREENWOOD     76  82  71  84 /  71  50  41  19

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR MSZ018-019-025>028-
     034>037-040>044-047>050-053>057-059>066-072>074.

     LAKE WIND ADVISORY UNTIL 7 AM CDT THURSDAY FOR MSZ018-019-025-
     034-035-040-041.

LA...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR LAZ007>009-015-016-
     023>026.

     LAKE WIND ADVISORY UNTIL 7 AM CDT THURSDAY FOR LAZ007>009-015-
     016-023.

AR...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR ARZ074-075.

     LAKE WIND ADVISORY UNTIL 7 AM CDT THURSDAY FOR ARZ074-075.

&&
Hazardous weather outlook, Sep 3, 2:57 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CDT WED SEP 3 2008

MSZ043>046-048>052-054>058-062>066-072>074-042000-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
257 PM CDT WED SEP 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
ACROSS THE AREA. TORNADOES WILL BE THE PRIMARY RISK. THE OUTER RAIN
BANDS ASSOCIATED WITH GUSTAV WILL CONTINUE TO PRODUCE ROTATING STORMS
THIS AFTERNOON AND EVENING. IN ADDITION...BRIEF DOWNPOURS WILL BE
LIKELY. ANY ADDITIONAL RAIN WILL RUN-OFF AND CAUSE FLASH FLOODING.
ESPECIALLY IN URBAN AND OTHER POOR DRAINAGE AREAS.

THERE WILL BE A RISK OF STRONG TO SEVERE STORMS AGAIN THURSDAY. A
COLD FRONT WILL DEVELOP JUST WEST OF THE AREA AND SLOWLY TRACK EAST
EARLY THURSDAY. THE BOUNDARY WILL MOVE INTO THE EXTREMELY MOIST AND
UNSTABLE ATMOSPHERE OVER CENTRAL AND SOUTHEAST MISSISSIPPI BY THE
AFTERNOON...WHERE A FEW STORMS MAY REACH SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

A FEW STRONG STORMS WILL BE POSSIBLE OVER SOUTHEAST MISSISSIPPI
THURSDAY EVENING. AS THE COLD FRONT SLOWLY TRACKS EAST THROUGH THE
MOIST AND UNSTABLE ATMOSPHERE...A FEW STORMS MAY REACH SEVERE LIMITS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT THROUGH THURSDAY NIGHT.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-034-040-041-047-053-
059>061-042000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
WASHINGTON-ISSAQUENA-SHARKEY-WARREN-CLAIBORNE-JEFFERSON-ADAMS-
FRANKLIN MS-
257 PM CDT WED SEP 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA AND WEST MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

TORNADOES WILL BE THE PRIMARY CONCERN ACROSS THE AREA THROUGH TONIGHT.
THE OUTER RAIN BANDS ASSOCIATED WITH GUSTAV WILL CONTINUE TO PRODUCE
ROTATING STORMS AND A FEW TORNADOES MAY DEVELOP. IN ADDITION...HEAVY
DOWNS POURS WILL CONTINUE ACROSS THE AREA. ANY ADDITIONAL RAIN WILL
AGGRAVATE FLOODING. AVOID FLOODED AREAS UNTIL WATER RECEDES. BE PREPARED
TO TAKE ACTION AND MOVE TO HIGHER GROUND IF MORE FLOODING DEVELOPS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH TONIGHT.

MSZ029>033-037>039-042000-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
257 PM CDT WED SEP 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR .

.DAY ONE...TONIGHT AND THURSDAY

HEAVY DOWNPOURS ASSOCIATED WITH GUSTAV CONTINUE TO MOVE THROUGH THE
AREA TONIGHT. PONDING OF WATER IS LIKELY IN URBAN AND OTHER POOR DRAINAGE
AREAS.

THERE WILL BE A RISK OF STRONG STORMS THURSDAY AFTERNOON. A COLD FRONT WILL
DEVELOP JUST WEST OF THE AREA AND SLOWLY TRACK EAST EARLY THURSDAY.
THE BOUNDARY WILL MOVE INTO THE EXTREMELY MOIST AND UNSTABLE
ATMOSPHERE OVER NORTHEAST MISSISSIPPI BY THE AFTERNOON... WHERE A FEW
STORMS MAY REACH SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED AT THIS TIME.

MSZ019-025>028-035-036-042-042000-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-HUMPHREYS-HOLMES-
YAZOO-
257 PM CDT WED SEP 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
ACROSS THE AREA. TORNADOES WILL BE THE PRIMARY RISK. THE OUTER RAIN
BANDS ASSOCIATED WITH GUSTAV WILL CONTINUE TO PRODUCE ROTATING STORMS
THIS AFTERNOON AND EVENING. IN ADDITION...BRIEF DOWNPOURS WILL BE
LIKELY. THE GROUND AROUND THE REGION IS SATURATED. ANY ADDITIONAL
RAIN WILL RUN-OFF AND CAUSE FLASH FLOODING...ESPECIALLY IN URBAN AND
OTHER POOR DRAINAGE AREAS. AVOID FLOODED AREAS. BE PREPARED TO TAKE
ACTION AND MOVE TO HIGHER GROUND IF FLOODING DEVELOPS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Sep 3, 5:22 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR MAG
NATIONAL WEATHER SERVICE JACKSON MS
522 PM CDT WED SEP 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TORNADO          9 NNE COLLINS           31.76N 89.49W
09/02/2008  EF1              COVINGTON          MS   NWS STORM SURVEY

            75 YARDS WIDE AND 4.5 MILE TRACK STARTED 3 SW HOT COFFEE
            ENDED 4 NW HOT COFFEE. 1 HOME WITH SIGNIFICANT ROOF
            DAMAGE AND CARPORT DESTROYED...1 HOME WITH MAJOR ROOF
            DAMAGE AND A SHED DESTROYED...2 HOMES WITH MINOR ROOF
            DAMAGE...A CHICKEN HOUSE NEARLY DESTROYED. SEVERAL TREES
            UPROOTED OR SNAPPED OFF ALONG TRACK.

&&

WILSON
Local storm report, Sep 3, 5:53 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
553 PM CDT WED SEP 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TORNADO          3 N JONESVILLE          31.67N 91.83W
09/03/2008                   CATAHOULA          LA   BROADCAST MEDIA

            TORNADO ON THE GROUND. DAMAGE TO MOBILE HOMES.

&&

GERARD
Local storm report, Sep 3, 6:23 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
623 PM CDT WED SEP 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TORNADO          4 NE LAKE VILLAGE       33.37N 91.23W
09/03/2008                   CHICOT             AR   EMERGENCY MNGR

            BRIEF TORNADO VIEWED BY EMERGENCY MANAGER. NO KNOWN
            DAMAGE.

&&

GERARD
Local storm report, Sep 3, 6:48 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
648 PM CDT WED SEP 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TORNADO          5 N JONESVILLE          31.70N 91.83W
09/03/2008                   CATAHOULA          LA   LAW ENFORCEMENT

            LAW ENFORCEMENT OFFICIALS OBSERVED TORNADO TOUCH DOWN 3
            SEPARATE TIMES NEAR THE WALLACE RIDGE COMMUNITY. NO
            DAMAGE REPORTED AT THIS TIME.

&&

GERARD
Local storm report, Sep 3, 6:51 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
651 PM CDT WED SEP 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     FLOOD            LAKE VILLAGE            33.32N 91.28W
09/03/2008                   CHICOT             AR   EMERGENCY MNGR

            67 ROADS IN CHICOT COUNTY ARE UNDERWATER. NUMEROUS HOMES
            HAVE 1 TO 2 FEET OF WATER IN THEM. SANDBAGGING OPERATIONS
            ARE CURRENTLY ONGOING.

&&

GERARD
Local storm report, Sep 3, 7:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
758 PM CDT WED SEP 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     FLASH FLOOD      GREENVILLE              33.39N 91.05W
09/03/2008                   WASHINGTON         MS   EMERGENCY MNGR

            NEARLY ALL STREETS IN GREENVILLE AND ROADS IN THE COUNTY
            HAVE WATER ON THEM. 5.87 INCHES OF RAIN SINCE
            MIDNIGHT...INCLUDING 3 INCHES SINCE ABOUT 6 PM.
            GREENVILLE METCALFE AIRPORT HAS HAD 2.42 INCHES IN THE
            LAST HOUR AND A TOTAL OF 3.02 SINCE 6 PM.

&&

GERARD

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 7:11 PM CDTTornado WarningJANIssaquena64 min
Sep 3, 7:20 PM CDTRiver Flood WarningJANHinds, Warren48 hr
Sep 3, 8:08 PM CDTTornado WarningJANIssaquena52 min
Sep 3, 8:51 PM CDTFlash Flood WarningJANAdams, Jefferson3 hr
Sep 3, 10:31 PM CDTAreal Flood WarningJANIssaquena, Washington18 hr
Sep 3, 10:42 PM CDTFlash Flood WarningJANAdams, Claiborne, Franklin, Holmes, Humphreys, Jefferson and 5 more2 hr
Sep 3, 11:44 PM CDTFlash Flood WarningJANCarroll, Claiborne, Copiah, Franklin, Grenada, Hinds and 7 more3 hr
Sep 3, 11:48 PM CDTTornado WarningJANHumphreys, Yazoo15 min
Sep 4, 12:59 AM CDTAreal Flood WarningJANAdams, Humphreys, Issaquena, Jefferson, Leflore, Sharkey and 2 more10 hr
Sep 4, 1:50 AM CDTFlash Flood WarningJANCopiah, Franklin, Lincoln3 hr
Sep 4, 2:51 AM CDTFlash Flood WarningJANCarroll, Copiah, Hinds, Holmes, Madison, Montgomery and 1 more114 min
Sep 4, 8:55 AM CDTFlash Flood WarningJANCovington, Jefferson Davis, Marion3 hr
Sep 4, 2:32 PM CDTAreal Flood WarningJANIssaquena, Sharkey, Washington24 hr

Nearby

Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.